Alert archive / Montana / High Wind Warnings in 2006
High Wind Warning 2, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Jan 9, 2006, 3:54 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It was in force for 41 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 9, 2006, 3:54 PM MST (22:54 UTC)
- Expired
- Jan 11, 2006, 9:00 AM MST
- In force
- 41 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 6:30 PM MST | HIGH SUST WINDS 60 | Livingston, MT | ALSO MEASURED 72 MPH GUST ON ASOS. |
| Jan 9, 7:15 PM MST | NON-TSTM WND GST 77 | 3 Ese Limestone, MT | MEASURED ON WIND EQUIPMENT AT STATION |
| Jan 10, 3:29 PM MST | NON-TSTM WND GST 84 | Livingston, MT | |
| Jan 10, 4:00 PM MST | NON-TSTM WND GST 80 | Livingston, MT | FOUR TRUCKS OVERTURNED ALONG INTERSTATE 90 DUE TO THE STRONG WINDS BETWEEN 830AM AND 330PM. NO INJURIES WERE REPORTED. SEVERAL POWER LINES ALSO DOWNED IN THE AREA. |
| Jan 10, 4:00 PM MST | NON-TSTM WND GST 83 | 3 Ese Limestone, MT | REPORTED SEVERAL GUSTS IN EXCESS OF 75 MPH SINCE MIDNIGHT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1970 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBYZ 092254 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 354 PM MST MON JAN 9 2006 .HIGH PRESSURE OVER IDAHO WILL COMBINE WITH LOWER PRESSURES OVER CENTRAL MONTANA TO PRODUCE VERY STRONG WINDS ACROSS THE UPPER YELLOWSTONE AND UPPER STILLWATER VALLEYS THROUGH TUESDAY EVENING. MTZ065-100600- /O.UPG.KBYZ.WI.Y.0001.000000T0000Z-060111T0600Z/ /O.NEW.KBYZ.HW.W.0002.060109T2254Z-060111T0600Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 354 PM MST MON JAN 9 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL INCREASE TO 40 TO 60 MPH WITH GUSTS TO 75 MPH AFTER MIDNIGHT TONIGHT. THE VERY STRONG WINDS WILL CONTINUE TUESDAY INTO TUESDAY EVENING... THEN DIMINISH TO 30 TO 45 MPH LATE TUESDAY NIGHT. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES...ESPECIALLY THOSE ON INTERSTATE 90...SHOULD USE EXTRA CAUTION. $$ MTZ066-100600- /O.UPG.KBYZ.WI.Y.0001.000000T0000Z-060111T0600Z/ /O.NEW.KBYZ.HW.W.0002.060109T2254Z-060111T0600Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 354 PM MST MON JAN 9 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH WILL INCREASE TO 40 TO 60 MPH WITH GUSTS TO 75 MPH AFTER MIDNIGHT TONIGHT. THE VERY STRONG WINDS WILL CONTINUE TUESDAY INTO TUESDAY EVENING... THEN DIMINISH TO 30 TO 45 MPH LATE TUESDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. $$ JKL
7 follow-up statements
000 WWUS75 KBYZ 100446 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 946 PM MST MON JAN 9 2006 .HIGH PRESSURE OVER IDAHO WILL CONTINUE TO COMBINE WITH LOWER PRESSURES OVER CENTRAL MONTANA...PRODUCING VERY STRONG WINDS ACROSS THE UPPER YELLOWSTONE AND UPPER STILLWATER VALLEYS THROUGH TUESDAY EVENING. THE FACTORS SUPPORTING THESE WINDS WILL BE MOST FAVORABLE TUESDAY MORNING WHEN WINDS MAY REACH THE HIGHEST SPEEDS OBSERVED THIS FALL AND WINTER. MTZ065-101300- /O.CON.KBYZ.HW.W.0002.000000T0000Z-060111T0600Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 946 PM MST MON JAN 9 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST TUESDAY. SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 65 MPH WILL INCREASE EARLY TUESDAY MORNING TO 40 TO 60 MPH WITH GUSTS TO 80 MPH. THE VERY STRONG WINDS WILL CONTINUE TUESDAY INTO TUESDAY EVENING...THEN DIMINISH TO 30 TO 45 MPH LATE TUESDAY NIGHT. WINDS ASSOCIATED WITH THIS EVENT WILL BE SOME OF THE STRONGEST THAT HAVE BEEN OBSERVED THIS FALL AND WINTER. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES...ESPECIALLY THOSE ON INTERSTATE 90...SHOULD USE EXTRA CAUTION. $$ MTZ066-101300- /O.CON.KBYZ.HW.W.0002.000000T0000Z-060111T0600Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 946 PM MST MON JAN 9 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST TUESDAY. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 75 MPH WILL INCREASE TO 40 TO 60 MPH WITH GUSTS TO 80 MPH EARLY TUESDAY MORNING. THE VERY STRONG WINDS WILL CONTINUE TUESDAY INTO TUESDAY EVENING...THEN DIMINISH TO 30 TO 45 MPH LATE TUESDAY NIGHT. WINDS ASSOCIATED WITH THIS EVENT WILL BE SOME OF THE STRONGEST THAT HAVE BEEN OBSERVED THIS FALL AND WINTER. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. $$
000 WWUS75 KBYZ 101058 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 358 AM MST TUE JAN 10 2006 .HIGH PRESSURE OVER EASTERN IDAHO AND WESTERN WYOMING WILL COMBINE WITH LOWER PRESSURES OVER CENTRAL MONTANA TO PRODUCE VERY STRONG WINDS ACROSS THE AREA THROUGH LATE THIS EVENING. MTZ065-101900- /O.CON.KBYZ.HW.W.0002.000000T0000Z-060111T0600Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 358 AM MST TUE JAN 10 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. SOUTHWEST WINDS OF 40 TO 60 MPH WITH FREQUENT GUSTS OVER 75 MPH WILL CONTINUE THROUGH LATE THIS EVENING. WINDS WILL BEGIN TO DECREASE BEFORE MIDNIGHT TONIGHT...THOUGH STRONG WINDS OF 30 TO 45 MPH ARE EXPECTED TO PERSIST THROUGH EARLY WEDNESDAY MORNING. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES...ESPECIALLY THOSE ON INTERSTATE 90...SHOULD USE EXTRA CAUTION. $$ MTZ066-101900- /O.CON.KBYZ.HW.W.0002.000000T0000Z-060111T0600Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 358 AM MST TUE JAN 10 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. SOUTHWEST WINDS OF 40 TO 60 MPH WITH FREQUENT GUSTS OVER 75 MPH WILL CONTINUE THROUGH LATE THIS EVENING. WINDS WILL BEGIN TO DECREASE BEFORE MIDNIGHT TONIGHT...THOUGH STRONG WINDS OF 30 TO 45 MPH ARE EXPECTED TO PERSIST THROUGH EARLY WEDNESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. $$
000 WWUS75 KBYZ 101821 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1121 AM MST TUE JAN 10 2006 .HIGH PRESSURE OVER EASTERN IDAHO AND WESTERN WYOMING WILL COMBINE WITH LOWER PRESSURES OVER CENTRAL MONTANA TO PRODUCE VERY STRONG WINDS ACROSS THE AREA THROUGH LATE THIS EVENING. MTZ065-110000- /O.CON.KBYZ.HW.W.0002.000000T0000Z-060111T0600Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 1121 AM MST TUE JAN 10 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. SOUTHWEST WINDS OF 40 TO 60 MPH WITH OCCASIONAL GUSTS OVER 75 MPH WILL CONTINUE THROUGH LATE THIS EVENING. WINDS WILL BEGIN TO DECREASE BEFORE MIDNIGHT TONIGHT...THOUGH STRONG WINDS OF 30 TO 45 MPH ARE EXPECTED TO PERSIST THROUGH EARLY WEDNESDAY MORNING. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES...ESPECIALLY THOSE ON INTERSTATE 90...SHOULD USE EXTRA CAUTION. $$ MTZ066-110000- /O.CON.KBYZ.HW.W.0002.000000T0000Z-060111T0600Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 1121 AM MST TUE JAN 10 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. SOUTHWEST WINDS OF 40 TO 60 MPH WITH FREQUENT GUSTS OVER 75 MPH WILL CONTINUE THROUGH LATE THIS EVENING. WINDS WILL BEGIN TO DECREASE BEFORE MIDNIGHT TONIGHT...THOUGH STRONG WINDS OF 30 TO 45 MPH ARE EXPECTED TO PERSIST THROUGH EARLY WEDNESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. $$ JKL
000 WWUS75 KBYZ 102224 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 324 PM MST TUE JAN 10 2006 .HIGH PRESSURE OVER EASTERN IDAHO AND WESTERN WYOMING COMBINED WITH LOWER PRESSURES OVER CENTRAL MONTANA WILL CONTINUE TO PRODUCE VERY STRONG WINDS ACROSS THE AREA THROUGH LATE THIS EVENING. MTZ065-110600- /O.CON.KBYZ.HW.W.0002.000000T0000Z-060111T0600Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 324 PM MST TUE JAN 10 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. SOUTHWEST WINDS OF 40 TO 60 MPH WITH OCCASIONAL GUSTS TO 75 MPH WILL CONTINUE THROUGH LATE THIS EVENING. WINDS WILL BEGIN TO DECREASE BEFORE MIDNIGHT TONIGHT...THOUGH WINDS OF 30 TO 45 MPH WILL PERSIST THROUGH EARLY WEDNESDAY MORNING. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES...ESPECIALLY THOSE ON INTERSTATE 90...SHOULD USE EXTRA CAUTION. $$ MTZ066-110600- /O.CON.KBYZ.HW.W.0002.000000T0000Z-060111T0600Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 324 PM MST TUE JAN 10 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. SOUTHWEST WINDS OF 40 TO 60 MPH WITH OCCASIONAL GUSTS TO 75 MPH WILL CONTINUE THROUGH LATE THIS EVENING. WINDS WILL BEGIN TO DECREASE BEFORE MIDNIGHT TONIGHT...THOUGH WINDS OF 30 TO 45 MPH WILL PERSIST THROUGH EARLY WEDNESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. $$ JKL
000 WWUS75 KBYZ 110424 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 924 PM MST TUE JAN 10 2006 .THE COMBINATION OF HIGH PRESSURE OVER EASTERN IDAHO AND WESTERN WYOMING AND LOW PRESSURE OVER CENTRAL MONTANA WILL CONTINUE TO PRODUCE VERY STRONG WINDS ACROSS THE AREA OVERNIGHT. AS AN UPPER LEVEL STORM SYSTEM MOVES INTO THE AREA EARLY WEDNESDAY MORNING WINDS WILL QUICKLY DIMINISH TO A RANGE OF 20 TO 30 MPH. MTZ065-111600- /O.EXT.KBYZ.HW.W.0002.000000T0000Z-060111T1600Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 924 PM MST TUE JAN 10 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM MST WEDNESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM MST WEDNESDAY. WHILE THE STRONGEST WINDS HAVE PASSED IN THE LIVINGSTON AREA...WINDS OF 40 TO 55 MPH WITH AN OCCASIONAL GUST TO 70 MPH WILL CONTINUE OVERNIGHT. WINDS WILL DIMINISH EARLY WEDNESDAY MORNING AS AN UPPER LEVEL STORM SYSTEM MOVES INTO THE AREA. MOTORISTS SHOULD USE EXTRA CAUTION IN THE LIVINGSTON AREA...ESPECIALLY HIGH PROFILE VEHICLES TRAVELING ON INTERSTATE 90 BETWEEN BIG TIMBER AND LIVINGSTON. EXTREME CROSS WINDS WILL MAKE TRAVEL VERY HAZARDOUS AT TIMES. $$ MTZ066-111600- /O.EXT.KBYZ.HW.W.0002.000000T0000Z-060111T1600Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 924 PM MST TUE JAN 10 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM MST WEDNESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM MST WEDNESDAY. WINDS OF 40 TO 55 MPH WITH OCCASIONAL GUSTS OVER 75 MPH WILL CONTINUE OVERNIGHT. WINDS ARE EXPECTED TO DECREASE QUICKLY DURING THE MORNING WEDNESDAY AS AN UPPER LEVEL STORM SYSTEM MOVES INTO THE AREA. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING ALONG THE FRONT RANGE OF THE BEARTOOTH MOUNTAINS AS EXTREME CROSS WINDS CAN MAKE TRAVEL VERY HAZARDOUS AT TIMES. $$
000 WWUS75 KBYZ 111113 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 413 AM MST WED JAN 11 2006 .THE COMBINATION OF HIGH PRESSURE OVER EASTERN IDAHO AND WESTERN WYOMING AND LOW PRESSURE OVER CENTRAL MONTANA WILL CONTINUE TO PRODUCE VERY STRONG WINDS ACROSS THE AREA THROUGH THIS MORNING. MTZ065-111600- /O.CON.KBYZ.HW.W.0002.000000T0000Z-060111T1600Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 413 AM MST WED JAN 11 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. SOUTHWEST WINDS OF 40 TO 55 MPH WITH OCCASIONAL GUSTS TO 75 MPH WILL CONTINUE THROUGH 9 AM MST. WINDS WILL DECREASE AFTER 9 AM MST...BUT REMAIN 15 TO 30 MPH WITH GUSTS TO 40 MPH THROUGH WEDNESDAY EVENING. MOTORISTS SHOULD USE EXTRA CAUTION IN THE LIVINGSTON AREA... ESPECIALLY HIGH PROFILE VEHICLES TRAVELING ON INTERSTATE 90 BETWEEN BIG TIMBER AND LIVINGSTON. EXTREME CROSS WINDS WILL MAKE TRAVEL VERY HAZARDOUS AT TIMES. $$ MTZ066-111600- /O.CON.KBYZ.HW.W.0002.000000T0000Z-060111T1600Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 413 AM MST WED JAN 11 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. SOUTHWEST WINDS OF 40 TO 55 MPH WITH OCCASIONAL GUSTS TO 75 MPH WILL CONTINUE THROUGH 9 AM MST. WINDS WILL DECREASE AFTER 9 AM MST...BUT REMAIN 15 TO 30 MPH WITH GUSTS TO 40 MPH THROUGH WEDNESDAY EVENING. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING ALONG THE FRONT RANGE OF THE BEARTOOTH MOUNTAINS AS EXTREME CROSS WINDS CAN MAKE TRAVEL VERY HAZARDOUS AT TIMES. $$
000 WWUS75 KBYZ 111558 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 858 AM MST WED JAN 11 2006 MTZ065-111700- /O.EXP.KBYZ.HW.W.0002.000000T0000Z-060111T1600Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 858 AM MST WED JAN 11 2006 ...HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING. WINDS WILL GRADUALLY DECREASE THROUGH EARLY THIS AFTERNOON. WINDS WILL STAY STRONG...BUT WILL BE BELOW HIGH WIND CRITERIA FOR THE REMAINDER OF THE DAY. $$ MTZ066-111700- /O.EXP.KBYZ.HW.W.0002.000000T0000Z-060111T1600Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 858 AM MST WED JAN 11 2006 ...HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING. WINDS WILL CONTINUE TO DECREASE THROUGH THE REMAINDER OF THE DAY. WINDS WILL STAY STRONG...BUT WILL BE BELOW HIGH WIND CRITERIA FOR THE REMAINDER OF THE DAY. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Jan 9, 3:14 PM MST, 40 minutes earlier.
Area forecast discussion, Jan 9, 3:14 PM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
314 PM MST MON JAN 9 2006
.SHORT TERM...VALID FOR TUE AND WED...
UPPER LEVEL RIDGE OVER THE NORTHERN ROCKIES...WITH INCREASING
WESTERLY FLOW INTO THE PACIFIC NORTHWEST...HAS LED TO SUBSTANTIAL
LEE SIDE TROFFING TODAY. WITH HIGH PRESSURE ANCHORED OVER EASTERN
IDAHO...HAVE SEEN OCCASIONAL ADVISORY GUSTS AT LVM AND NYE. WIND
ADVISORY HAS WORKED OUT WELL TO THIS POINT. SHORTWAVE NOW
APPROACHING THE PACIFIC COAST WILL LEAD TO GREATER PRESSURE FALLS
IN NORTH CENTRAL MONTANA LATE TONIGHT INTO TUESDAY. GIVEN MODELS
ARE ALREADY 2-3MB TOO HIGH WITH SURFACE PRESSURES IN CENTRAL
MONTANA...WITH THE AMS BECOMING INCREASINGLY STABLE AS MID LEVEL
TEMPS WARM...AND A FAVORABLE GRADIENT ORIENTATION...HAVE CONFIDENCE
THAT HIGH WIND CRITERIA WILL BE MET 12-24 HOURS FROM NOW. WILL GO
AHEAD AND HOIST THE WARNING...WITH EXPECTATION OF ADVISORY WINDS
INCREASING TO WARNING LATE TONIGHT INTO TUESDAY. ALSO NOTEWORTHY
IS VERY STRONG WINDS PREDICTED BY MET GUIDANCE AT LVM BEGINNING
12Z TOMORROW...GIVING FURTHER CREDENCE TOWARD A WARNING. WOULD
EXPECT WINDS TO BEGIN COMING DOWN LATE TUESDAY NIGHT...AND
ESPECIALLY WEDNESDAY AS COLD ADVECTION KICKS IN.
OTHERWISE WILL BE A QUIET NIGHT TONIGHT. OVERNIGHT LOWS WILL BE
WARMER...AND PROBABLY WILL STAY NEAR OR ABOVE FREEZING IN THE
WINDY SPOTS. WOULD EXPECT HIGHS REACHING THE UPPER 40S TO NEAR 50
MANY PLACES ON TUESDAY. THIS WOULD STILL BE WELL BELOW RECORD
LEVELS...BUT A GOOD 15-20 DEGREES ABOVE NORMAL NONETHELESS.
MORE SIGNIFICANT PACIFIC SHORTWAVE APPROACHES THE REGION TUESDAY
NIGHT...WHICH MODELS HAVE BEEN PREDICTING SOMEWHAT CONSISTENTLY.
HAVE RAISED POPS TO CATEGORICAL FOR THE BEARTOOTHS TUESDAY NIGHT
AND WEDNESDAY AS THIS FEATURE COMES THROUGH...AND WOULD EXPECT
SEVERAL INCHES OF SNOW IN THE MOUNTAINS AROUND COOKE CITY. EASTERN
SLOPES/BIG HORNS WILL RECEIVE MUCH LESS WITH THE SW-W FLOW...BUT
SOME ACCUMULATION IS POSSIBLE OVER THE BIG HORNS BY WEDNESDAY
NIGHT AS FLOW TURNS NORTHWESTERLY AND LAPSE RATES STEEPEN. SOME
UNCERTAINTY EXISTS REGARDING THIS SYSTEM...AS MODELS ARE BEGINNING
TO TREND FURTHER SOUTH WITH THE MAIN SHORTWAVE ENERGY WEDNESDAY
NIGHT...AS HAPPENED WITH THE SYSTEM THIS PAST WEEKEND. WILL KEEP
POPS NO HIGHER THAN CHANCE FOR THE PLAINS AND LIKELY FOR THE BIG
HORNS UNTIL THIS CAN BE RESOLVED. EITHER WAY...PCPN TYPE OVER THE
PLAINS SHOULD RAIN TO A RAIN/SNOW MIX...IE LITTLE IF ANY
ACCUMULATION.
JKL
.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...
NO SIGNIFICANT CHANGES TO THE GOING FORECAST THIS AFTERNOON.
MODELS REMAIN IN REMARKABLY GOOD AGREEMENT WITH THE PATTERN
THROUGH EARLY NEXT WEEK. A STRONG WAVE MOVES THROUGH THE AREA
THURSDAY BRINGING A CHANCE OF RAIN OR SNOW TO THE LOWER
ELEVATIONS...SNOW FOR THE MOUNTAINS. THIS SYSTEM QUICKLY MOVES
INTO THE CENTRAL PLAINS AND A VERY AMPLIFIED RIDGE TAKES ITS PLACE
FOR FRIDAY INTO SATURDAY. EXPECT GENERALLY DRY WEATHER FOR THIS
TIME FRAME...ALTHOUGH MAY SEE A FEW SNOW SHOWERS IN THE SOUTHWEST
MOUNTAINS. DOWNSLOPE WINDS WILL LIKELY INCREASE TO NEAR ADVISORY
LEVELS ALONG THE FRONT RANGE THURSDAY NIGHT INTO FRIDAY. THIS
DOWNSLOPE FLOW SHOULD PUSH TEMPERATURES WELL INTO THE 40S THROUGH
SATURDAY. SATURDAY NIGHT ANOTHER TROF PUSHES IN FROM THE WEST.
AGAIN LOOKS LIKE A RAIN AND SNOW MIX FOR THE PLAINS AS NO
SIGNIFICANT COLD AIR WITH THIS SYSTEM. THIS SYSTEM WILL ONCE AGAIN
BE A GOOD SNOW PRODUCER FOR THE MOUNTAINS. LOOKING FARTHER INTO
THE EXTENDED...NO SIGNIFICANT COLD AIR INTRUSIONS ARE ON THE
HORIZON THROUGH THE NEXT 10 DAYS. COLD AIR REMAINS LOCKED UP OVER
SIBERIA...WHERE TEMPERATURES ARE AROUND -60 DEGREES...AND EXTREME
NORTHERN CANADA THROUGH THE PERIOD. CHAMBERS
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED TONIGHT. STRONG WEST TO SOUTHWEST
WINDS WILL CONTINUE ALONG THE FRONT RANGE OF THE ROCKIES...WITH
SPEEDS OF 30 TO 40 MPH AND GUSTS TO 65 MPH. OCCASIONAL AREAS OF
LOW LEVEL WIND SHEAR ARE EXPECTED IN THESE AREAS. CHAMBERS
&&
.PRELIMINARY POINT TEMP/POPS...
TUE WED THU FRI SAT SUN MON
-----------------------------------------------------------
BIL 032/050 035/048 029/043 024/044 025/046 027/039 023/038
00/N 03/R 32/O 00/B 00/B 33/S 22/S
LVM 034/047 039/044 027/041 021/044 026/046 023/037 020/036
01/N 24/R 42/O 00/N 00/B 33/S 22/S
HDN 025/049 027/049 026/043 021/043 024/045 024/039 021/038
00/B 02/R 32/O 00/B 00/B 23/S 12/S
MLS 024/046 027/048 025/040 017/042 018/042 018/036 017/035
00/B 00/B 21/B 00/B 00/B 22/S 21/B
4BQ 022/047 026/049 026/042 018/043 023/047 023/040 018/037
00/B 00/B 32/O 00/B 00/B 23/S 22/S
BHK 021/044 025/045 023/040 016/039 018/041 018/034 016/033
00/B 00/B 22/O 00/B 00/B 22/S 21/B
SHR 022/050 025/048 027/040 018/042 025/044 022/038 022/032
00/B 00/E 32/O 00/B 00/B 23/S 22/S
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST TUESDAY FOR ZONES
65-66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jan 9, 4:03 AM MST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 403 AM MST MON JAN 9 2006 MTZ065-066-092315- LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 403 AM MST MON JAN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MONTANA. THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT WIND ADVISORY IN EFFECT UNTIL 11 PM MST TUESDAY. PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION. GTFNPWBYZ /WWUS75 KBYZ/ .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL OCCUR ACROSS THE AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 70 MPH WILL OCCUR ACROSS THE AREA TUESDAY THROUGH LATE TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ028>042-056>058-063-064-067-068-WYZ098-099-092315- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...HYSHAM... COLSTRIP...FORSYTH...MILES CITY...BAKER...COLUMBUS...ABSAROKEE... BILLINGS...BROADUS...EKALAKA...PRYOR...LODGE GRASS...BRIDGER... JOLIET...CLYDE PARK...WILSALL...BIG TIMBER...RYEGATE...LAVINA... RED LODGE...HARDIN...CROW AGENCY...LAME DEER...JUDITH GAP... EMIGRANT...COOKE CITY...BURGESS JCT...SHERIDAN 403 AM MST MON JAN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.